Home > Preview
The flashcards below were created by user
on FreezingBlue Flashcards.
What is the only drug used exclusively for arrhythmias?
Amiodarone - potassium channel blocker
-can also use sotolol
Sodium channel blockers act on _______ of the action potential
Which class is amiodarone
Potassium channel blocker
Indications for antiarrhythmics
Antiarrhythmic drugs MOA
act to reduce electrical irregularity of the heart
MOA sodium channel blockers (class I drugs)
- depress rapid depolarization (phase 0) of the action potential.
- Slow conduction by lengthening the refractory period of the atrial and ventricle myocardium.
- BY DEPRESSING THE INWARD FLOW OF SODIUM.
MOA for BB (class II drugs)
Inhibit sympathetic stimulations (epi and nor-epi)
MOA potassium channel blockers (class III drugs)
- Prolong phase 3 repolarization (outward flow of potassium) by blocking potassium channels
- Prolongs QT interval, increases risk of torsades
MOA CCB (class IV drugs)
Inhibit Calcium influx through slow channels into conductile and contractile myocardial cells and vascular smooth muscle cells.
Prophylaxis of PSVT
digoxin or BB
Verapamil is 2nd line tx (verapamil will increase dig levels)
Verapamil increases _______ levels
Afib --what should you prescribe along with drugs to tx arrhythmia?
Warfarin is treatment of choice especially in patients of 70
Long term amiodarone use increases patient risk of _______?
What is the main cause of amiodarone associated deaths?
Goal of treatment with arrhythmias
to prevent potentially fatal arrhythmias or prevent symptoms
Total elimination of irregular beats is unrealistic.
Treatment principles of amiodarone???
WATCH FOR PULMONARY TOXICITY
- Obtain baseline chest xray and PFT's
- Thyroid panel
- liver panel 2x a year
- eye exam yearly
- DO NOT GIVE WITH BRADYCARDIA OR 2ND OR 3RD DEGREE HEART BLOCKS.
What has occurred in 10-17% of patients on amiodarone at doses of 400 mg/d
hypersensitivity pneumonitis or interstitial alveolar pneumonitis
quinidine, procainamide, BB, amiodarone
Dig, BB, verapamil, anticoagulants
Teach patient to do what if on anti arrhythmic drugs>??
Wear medical alert bracelet indicating they are on an antiarrhythmic drug
First sign of dig toxicity
- anorexia, nv
- Report any halo around objects, nausea, decreased appetite, and extreme fatigue
What would you like to do?
Home > Flashcards > Print Preview